Alert archive / Wyoming / Tornado Warnings in 2010

Tornado Warning 5, NWS Riverton, WY

August 30, 2010Big Horn County, Johnson County, Washakie County, Wyoming

NWS Riverton, WY issued this tornado warning at Aug 30, 2010, 2:02 PM MDT for Big Horn County, Johnson County, Washakie County, Wyoming. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2010, 2:02 PM MDT (20:02 UTC)
Expired
Aug 30, 2010, 2:30 PM MDT
In force
28 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

Counties Big Horn County, WY, Johnson County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 153 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 2:04 PM MDTHAIL 1.752 Se Ten Sleep, WYWHITE COLORED FUNNEL CLOUD WITNESSED AT THE SAME TIME.
Aug 30, 2:09 PM MDTHAIL 0.754 Ne Ten Sleep, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 30, 1:04 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2010-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2010-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WFUS55 KRIW 302002
TORRIW
WYC003-019-043-302030-
/O.NEW.KRIW.TO.W.0005.100830T2002Z-100830T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MDT MON AUG 30 2010

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME SOUTHEASTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING...
  EXTREME WEST CENTRAL JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
  NORTHEASTERN WASHAKIE COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 230 PM MDT

* AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR U.S. HWY 16 MILE MARKER 30...OR NEAR TEN
  SLEEP...AND MOVING NORTHEAST AT 45 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  U.S. HWY 16 MILE MARKER 40 AROUND 210 PM MDT.
  MEADOWLARK LAKE AND U.S. HWY 16 MILE MARKER 50 AROUND 220 PM MDT.
  POWDER RIVER PASS AROUND 225 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4428 10725 4415 10703 4394 10737 4403 10751
TIME...MOT...LOC 2003Z 222DEG 38KT 4404 10737

$$

MCDONALD
2 follow-up statements
384 
WWUS55 KRIW 302014
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
214 PM MDT MON AUG 30 2010

WYC003-019-043-302030-
/O.CON.KRIW.TO.W.0005.000000T0000Z-100830T2030Z/
WASHAKIE WY-BIG HORN WY-JOHNSON WY-
214 PM MDT MON AUG 30 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EXTREME WEST CENTRAL
JOHNSON...SOUTHEASTERN BIG HORN AND NORTHEASTERN WASHAKIE COUNTIES IN
NORTH CENTRAL WYOMING UNTIL 230 PM MDT...

AT 205 PM MDT...THE PUBLIC REPORTED A TORNADO SOUTHEAST OF TEN 
SLEEP.  THIS TORNADO WAS NOW LOCATED NEAR TENSLEEP CANYON...OR 5 
MILES NORTHEAST OF TEN SLEEP...MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  U.S. HWY 16 MILE MARKER 40 AROUND 220 PM MDT.
  MEADOWLARK LAKE AND U.S. HWY 16 MILE MARKER 50 AROUND 230 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4428 10725 4415 10703 4394 10737 4403 10751
TIME...MOT...LOC 2014Z 217DEG 27KT 4409 10732

$$

MCDONALD
795 
WWUS55 KRIW 302027
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
227 PM MDT MON AUG 30 2010

WYC003-019-043-302036-
/O.EXP.KRIW.TO.W.0005.000000T0000Z-100830T2030Z/
WASHAKIE WY-BIG HORN WY-JOHNSON WY-
227 PM MDT MON AUG 30 2010

...THE TORNADO WARNING FOR EXTREME WEST CENTRAL JOHNSON...
SOUTHEASTERN BIG HORN AND NORTHEASTERN WASHAKIE COUNTIES IN NORTH
CENTRAL WYOMING WILL EXPIRE AT 230 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER HEAVY RAIN AND HALF INCH HAIL IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4428 10725 4415 10703 4394 10737 4403 10751
TIME...MOT...LOC 2026Z 217DEG 27KT 4416 10724

$$

MCDONALD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Aug 30, 1:30 PM MDT, 32 minutes earlier.

Area forecast discussion, Aug 30, 1:30 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
130 PM MDT MON AUG 30 2010

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
UPDATED TO ADD SEVERE TSTMS TO NORTH CENTRAL WYOMING.

TROUGH OVER THE WESTERN GREAT BASIN THIS MORNING WITH SOUTHWEST FLOW
OVER WYOMING.  VORT MAX ROUNDING THE BASE OF THE TROUGH AND LIFTING
NORTHEAST OVER SOUTHERN NEVADA.  SOME WEAK CONVECTION LIFTING
NORTHEAST OVER SWEETWATER...SOUTHEAST FREMONT AND NATRONA COUNTIES
FROM COLORADO.  THE VORT MAX SWINGS ACROSS UTAH THROUGH 12Z...THEN
LIFTS NORTHEAST INTO CENTRAL AND WESTERN WYOMING THROUGH 18Z.  THIS
WILL KEEP THE SCATTERED SHOWERS AND THUNDERSTORMS OVER THESE AREAS
THROUGH MID DAY...THEN SHOULD BEGIN TO TAPER AS THE DYNAMICS LIFT
NORTH OF THE AREA.  ALSO HAVE A NORTHERN ORIENTED VORT OVER CENTRAL
IDAHO...WITH A BAND OF WEAK SHOWERS JUST WEST OF I-15.  THIS VORT
MAX WILL BRING RAIN/SNOW SHOWERS AND ISOLATED THUNDERSTORMS TO THE
WEST THIS AFTERNOON AND EARLY EVENING...POSSIBLY FORMING A
BAROCLINIC LEAF THIS MORNING AND AFTERNOON.  SNOW LEVELS COULD BE AS
LOW AS 8000 FT MSL AS H7 TEMPS DROP TO -2C OVER THE NORTHWEST.
COULD SEE SOME LOCALIZED AMOUNTS OF AN INCH OR TWO ABOVE 9500 FT
OVER THE TETONS...ABSAROKAS AND YELLOWSTONE.  COLD FRONT PROGRESSED
SOUTH OVER THE NORTH THIS EVENING...AND COULD EVEN MAKE IT INTO THE
CENTRAL WIND RIVER BASIN AND NORTHERN NATRONA COUNTY.  HOWEVER...IT
WILL BE PUSHED BACK NORTH BY LATE MORNING AS THE RETURNING SOUTH TO
SOUTHWEST WINDS.  IT WILL BE QUITE WINDY TODAY...ESPECIALLY OVER
THE CENTRAL WIND CORRIDOR.  THE FLOW SHIFTS WEST BEHIND THE FIRST
VORT MAX AND DRIVES THE SURFACE COLD FRONT THROUGH THE AREA THIS
AFTERNOON AND EARLY EVENING.  WINDS SHIFT TO THE WEST AND NORTHWEST
BEHIND THE FRONT.  SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN OVER
THE WEST AND NORTH...ISOLATED ELSEWHERE.  THE MAIN TROUGH AXIS MOVES
INTO EASTERN IDAHO AFTER MIDNIGHT WITH SOME CONVECTION PERSISTING
OVER THE WEST AND NORTH.  THE TROUGH AXIS MOVES ACROSS WYOMING TUESDAY
AFTERNOON WITH SCATTERED MOUNTAIN RAIN/SNOW SHOWERS AND
THUNDERSTORMS OVER THE NORTH AND WEST...WITH ISOLATED LOW ELEVATION
ACTIVITY.  WEST ZONAL FLOW BUILDS IN FOR TUESDAY NIGHT AND WEDNESDAY WITH
ANOTHER SHORTWAVE MOVING THROUGH WEDNESDAY AFTERNOON AND EVENING.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.  A
COLD FRONT MOVES THROUGH IN THE EVENING SHIFTING THE FLOW TO THE
NORTHWEST.  TEMPERATURES THROUGH THE PERIOD WILL REMAIN BELOW NORMAL.

LONG TERM...THURSDAY THROUGH MONDAY

COLD FRONT COMPLETES ITS TRANSIT SOUTHWARD ACROSS THE CWA ON
THURSDAY. MEDIUM RANGE MODELS IN GOOD AGREEMENT IN BUILDING HIGH
AMPLITUDE RIDGE OVER WRN CONUS/CANADA BY THURSDAY EVENING WITH THE
GEM A LITTLE SLOWER. MOISTURE IS EVIDENT IN NW FLOW ALONG WITH A
POTENTIAL WEAK S/WV SO HAVE LEFT SLIGHT CHANCE POPS IN THE HIGHER
ELEVATIONS OF THE NORTH FOR THURSDAY. MODELS ARE TRENDING STRONGER
WITH THE RIDGE SO HAVE INCREASED TEMPS FOR FRIDAY AND THE WEEKEND.
DAYTIME TEMPS WILL BE BACK NEAR NORMAL BY FRIDAY. MUCH DRIER
AIRMASS SETTLES IN UNDER THE RIDGE FOR FRIDAY AND SATURDAY. WHILE
RH VALUES MAY APPROACH CRITICAL FIRE DANGER LEVELS...WIND SHOULD
REMAIN LIGHT DURING THIS PERIOD. AS RIDGE AXIS PASSE ON
SATURDAY...SOUTHWEST FLOW WILL RESUME. THIS WILL BRING A MOISTURE
PLUME UP FROM ARIZONA BY EARLY SUNDAY. JET FORCING AHEAD OF A
PACIFIC TROUGH COUPLED WITH THE ADDED MOISTURE WILL MAKE
CONDITIONS FAVORABLE FOR SHOWERS AND THUNDERSTORMS SUNDAY
AFTERNOON THROUGH MONDAY...PARTICULARLY FOR THE NORTHERN AND
WESTERN MOUNTAINS AND FOR SWEETWATER COUNTY.

AVIATION...

ANOTHER DAY OF UNSETTLED WEATHER AS THE TROUGH MOVES THROUGH THE
AREA. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA
WITH VFR TO MVFR CONDITIONS OCCURRING AS A RESULT OF THE STORMS.
SNOW SHOWERS WILL OCCUR IN THE HIGHER ELEVATIONS OF WESTERN WY TODAY
ABOVE 9000 FEET MSL. WINDY WEATHER WILL OCCUR IN THE CENTRAL AND
SOUTH PORTION OF THE AREA ONCE THE TROUGH PASSES BY. WIND SPEEDS OF
20 TO 30 KNOTS WILL BE COMMON WITH GUSTS TO 40 KNOTS. AFTER 00Z THE
WIND WILL BE BEGIN TO SUBSIDE. LINGERING RAIN AND SNOW SHOWERS WILL
OCCUR IN NORTHWEST WY THROUGH 06Z TUE.

FIRE WEATHER...

COMPLEX WEATHER PATTERN SHAPING UP AS A TROUGH APPROACHES THE
DISTRICT TODAY AND TONIGHT...MOVING THROUGH TUESDAY.  A FEW
DISTURBANCES WILL MOVE ACROSS TODAY AHEAD OF THE TROUGH.  SCATTERED
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SWEETWATER...EASTERN
FREMONT...NATRONA AND JOHNSON COUNTIES THIS MORNING AND EARLY
AFTERNOON AS THE FIRST DISTURBANCE MOVES THROUGH.  SOUTHWEST WINDS
WILL INCREASE AGAIN TODAY BECOMING QUITE WINDY ESPECIALLY OVER THE
CENTRAL WIND CORRIDOR.  ANOTHER DISTURBANCE OVER IDAHO WILL MOVE EAST
ACROSS NORTHWEST WYOMING THIS AFTERNOON AND EVENING...BRINGING
NUMEROUS RAIN/SNOW SHOWERS AND ISOLATED THUNDERSTORMS TO THE
NORTHWEST. SNOW LEVELS WILL DROP TO AROUND 8000 FEET WITH SOME
ACCUMULATIONS POSSIBLE ABOVE 9500 FEET. A COLD FRONT WILL MOVE
THROUGH LATE THIS AFTERNOON AND EVENING SHIFTING THE WIND TO THE
WEST TO NORTHWEST. WEST FLOW BUILDS IN FOR THE NEXT FEW DAYS WITH
SCATTERED RAIN/SNOW SHOWERS AND ISOLATED THUNDERSTORMS OVER THE
WEST AND NORTH. IT WILL REMAIN BREEZY MOST AREAS WITH WEST WINDS.
TEMPERATURES WILL REMAIN COOLER THAN NORMAL.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...BERC
FIRE WEATHER...TWB
Hazardous weather outlook, Aug 30, 1:29 PM MDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
129 PM MDT MON AUG 30 2010

WYZ001>020-022>030-311100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
129 PM MDT MON AUG 30 2010

...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR WASHAKIE...BIG HORN
AND JOHNSON COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF NORTH CENTRAL
WYOMING THROUGH THE AFTERNOON HOURS. THE POTENTIAL FOR ONE INCH OR
GREATER HAIL...DAMAGING WINDS...VERY HEAVY RAIN AND FREQUENT
LIGHTNING WILL OCCUR WITH THE STRONGEST STORMS. TAKE CAUTION AND BE
ALERT FOR SEVERE WEATHER ACROSS NORTH CENTRAL WYOMING THIS
AFTERNOON. OTHER AREAS WILL SEE ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS AS A STRONG COLD FRONT MOVES THROUGH THE AREA.

COLDER AIR MOVES IN TODAY WITH AN INCH OR TWO OF SNOWFALL POSSIBLE
OVER THE NORTHWEST MOUNTAINS ABOVE 9500 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON ACROSS THE WEST AND NORTH.  A COLD FRONT PASSAGE ON
WEDNESDAY WILL BRING THE POSSIBILITY OF SNOWFALL WITH LIGHT
ACCUMULATIONS ACROSS YELLOWSTONE NATIONAL PARK AND THE NORTHERN
MOUNTAINS WEDNESDAY AND WEDNESDAY NIGHT. ISOLATED THUNDERSTORMS ARE
ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL...WIND GUSTS OVER 40
MPH...ANY HAIL AND FLOODING.  THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 30, 11:06 AM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1106 AM MDT MON AUG 30 2010

WYZ007-017-019-301745-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-OWL CREEK AND BRIDGER
MOUNTAINS WY-WIND RIVER BASIN WY-
1106 AM MDT MON AUG 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FREMONT AND EXTREME
SOUTHEASTERN HOT SPRINGS COUNTIES UNTIL 1145 AM MDT...

AT 1104 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GAS HILLS RD MILE MARKER 10...OR 15 MILES
SOUTHEAST OF RIVERTON...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 20/26 MILE MARKER 90 AROUND 1130 AM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4354 10794 4343 10758 4281 10811 4290 10833
TIME...MOT...LOC 1706Z 209DEG 41KT 4296 10814

LIPSON
Special weather statement, Aug 30, 11:11 AM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1111 AM MDT MON AUG 30 2010

WYZ005-007-017-301800-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-WIND
RIVER BASIN WY-
1111 AM MDT MON AUG 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT AND CENTRAL HOT
SPRINGS COUNTIES UNTIL NOON MDT...

AT 1108 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF PILOT BUTTE RESERVOIR...OR 21
MILES NORTH OF FORT WASHAKIE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MISSOURI FLAT RD AROUND NOON MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4377 10855 4363 10830 4320 10878 4331 10897
TIME...MOT...LOC 1712Z 219DEG 28KT 4333 10879

LIPSON
Special weather statement, Aug 30, 11:19 AM MDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1119 AM MDT MON AUG 30 2010

WYZ017-019-030-301757-
EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
WIND RIVER BASIN-
1119 AM MDT MON AUG 30 2010

A STRONG LINE OF THUNDERSTORMS WILL MOVE THROUGH NORTHEAST
SWEETWATER AND SOUTHEAST FREMONT COUNTIES THROUGH 1200 PM. BRIEF
HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND HALF INCH
HAIL ARE LIKELY WITH STRONGER STORMS.

DAL/RAM
Special weather statement, Aug 30, 11:24 AM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1124 AM MDT MON AUG 30 2010

WYZ017-019-030-301757-
EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
WIND RIVER BASIN-
1124 AM MDT MON AUG 30 2010

A STRONG LINE OF THUNDERSTORMS WILL MOVE THROUGH NORTHEAST
SWEETWATER AND SOUTHEAST FREMONT COUNTIES THROUGH 1200 PM. BRIEF
HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND HALF INCH
HAIL ARE LIKELY WITH STRONGER STORMS.

DAL/RAM
Special weather statement, Aug 30, 11:57 AM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1157 AM MDT MON AUG 30 2010

WYZ005>007-301845-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN
WY-SOUTHWEST BIG HORN BASIN WY-
1157 AM MDT MON AUG 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE...NORTHERN
FREMONT AND CENTRAL HOT SPRINGS COUNTIES UNTIL 1245 PM MDT...

AT 1155 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF HWY JCT 170 AND 174...OR 16
MILES WEST OF THERMOPOLIS...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 120 MILE MARKER 10 AND HWY JCT 170 AND 120 AROUND 1215 PM
MDT.
STATE HWY 120 MILE MARKER 20 AROUND 1220 PM MDT.
SAND DRAW RD AROUND 1225 PM MDT.
LOWER COTTONWOOD CREEK RD AROUND 1230 PM MDT.
STATE HWY 431 MILE MARKER 10 AROUND 1245 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4411 10833 4398 10803 4349 10849 4358 10870
TIME...MOT...LOC 1756Z 210DEG 30KT 4361 10853

LIPSON
Special weather statement, Aug 30, 1:21 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
121 PM MDT MON AUG 30 2010

WYZ017-018-302100-
LANDER FOOTHILLS-WIND RIVER BASIN-
121 PM MDT MON AUG 30 2010

VERY STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 55 MPH
WILL CONTINUE ALONG THE LANDER FOOTHILLS AND SPREAD ACROSS
THE WIND RIVER BASIN THROUGH 3 PM BEFORE DIMINISHING. BE PREPARED
FOR THESE VERY STRONG WINDS. SECURE LOOSE OUTDOOR ITEMS AND WATCH
FOR BLOWING DEBRIS ON AREA ROADS AND HIGHWAYS.

SKRBAC

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 6:52 PM MDTSpecial Weather StatementRIWTeton38 min
Aug 29, 7:36 PM MDTSpecial Weather StatementRIWTeton39 min
Aug 30, 10:22 AM MDTSpecial Weather StatementRIWFremont38 min
Aug 30, 10:28 AM MDTSpecial Weather StatementRIWHot Springs47 min
Aug 30, 11:06 AM MDTSpecial Weather StatementRIWFremont39 min
Aug 30, 11:11 AM MDTSpecial Weather StatementRIWHot Springs49 min
Aug 30, 11:48 AM MDTSevere Thunderstorm WarningRIWBig Horn, Park57 min
Aug 30, 11:57 AM MDTSpecial Weather StatementRIWHot Springs48 min
Aug 30, 12:44 PM MDTSevere Thunderstorm WarningRIWBig Horn61 min
Aug 30, 12:45 PM MDTSevere Thunderstorm WarningRIWHot Springs, Washakie60 min
Aug 30, 1:38 PM MDTSevere Thunderstorm WarningRIWBig Horn, Washakie37 min

Nearby

Tornado Warnings in Wyoming, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.